MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN-A
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure for a pulmonary embolism using a penumbra engine (engine).During the procedure, the physician noticed the engine was unable to produce aspiration approximately halfway through the procedure.Therefore, the engine was removed.The procedure was completed using another engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information received from the device return on 01/11/2021: 1.Section d.Box 4.Serial #.2.Section h.Box 4.Device manufacture date.Evaluation of the returned engine revealed a functional device.The engine was able to power on and produced vacuum pressure within specification.The engine remained powered on for approximately 5 minutes and no decrease in aspiration was observed.The reported complaint could not be confirmed.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10955128
Report Number3005168196-2020-02198
Device Sequence Number2177745
Product Code QEW
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Date Report Sent to FDA01/01/2005